| Model Number |
03.120.002 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/25/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022, while performing a proximal tibia, the surgeon felt there was issues with the aiming arm because the threaded towers were not able to reach the plate.Once the surgeon pushed harder, the towers were able to engage into the plate.It appears that when the plate was pulled to the bone with a screws, it pulled the plate away from the handle and further away from the tower.The surgery was successfully completed.Sales representative spoke with the surgeon after the case and said this handle replaced in case there was an issues with aiming arm.The handle was not lining up with the plate holes.It was checked prior to insertion and it lined up, however intra-op, after plate was brought to bone , it did not line up.No adverse events occurred.There was no surgical delay.The procedure was completed successfully.Concomitant device reported: unk - plates: trauma (part# unknown; lot# unknown; quantity: unknown) and unk - screws: trauma (part# unknown; lot# unknown; quantity: unknown).This report is for one (1) periart insrt hndl 4.5 lcp prx tib pl-rt.This is report 1 of 2 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Mfr site postal code - (b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: investigation summary the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects on the surface of the periart insrt hndl 4.5 lcp prx tib pl-rt, p/n: 03.120.002.A dimensional inspection was unable to be performed due to not being applicable to the complaint.A functional test to assemble the periart insrt hndl 4.5 lcp prx tib pl-rt, p/n: 03.120.002, to the returned periartic aim arm 4.5 lcp prox tib pl-rt, 03.120.001, was conducted.The coupling of the insertion handle was inserted in the aiming arm.After that, the coupling bolt was tightened.The devices assembled correctly.A functional test to assess the assembly to the plate was not conducted since the plate was not returned for evaluation.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the periart insrt hndl 4.5 lcp prx tib pl-rt, p/n: 03.120.002 was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: n/a.Device history lot part # 03.120.002, synthes lot # 3092575, supplier lot #: 3092575, release to warehouse date: 09 mar 2009, supplier: (b)(4).No ncr's generated during production.Device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.